MAUDE Adverse Event Report: PENUMBRA, INC. POD400; HCG, KRD

PENUMBRA, INC. POD400; HCG, KRD
Catalog Number 400POD6
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using a pod400 coil and a px slim delivery microcatheter (px slim).It was noted that the patient¿s anatomy was mildly tortuous.During the procedure, the physician began to manipulate the proximal section of the px slim and it folded on itself.Subsequently, the pod400 coil unintentionally detached with 5cm of coil outside of the px slim within the vessel.Therefore, the physician removed the px slim and pod400 coil.The procedure was completed with a new px slim and pc400 coils.There was no report of an adverse effect to the patient.

Brand Name
POD400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18025881
Report Number3005168196-2023-00481
Device Sequence Number7615833
Product Code HCG
UDI-Device Identifier00815948020351
UDI-Public815948020351
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400POD6
Device Lot NumberF88008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Date Report Sent to FDA01/01/2005